Alert archive / Montana / Lake Wind Advisories in 2015
Lake Wind Advisory 13, NWS Missoula, MT
NWS Missoula, MT issued this lake wind advisory at Nov 12, 2015, 6:51 PM MST for Flathead County, Lake County, Sanders County, Montana. It took effect at Nov 13, 2015, 10:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2015, 6:51 PM MST (01:51 UTC)
- In effect from
- Nov 13, 2015, 10:00 AM MST
- Expired
- Nov 13, 2015, 7:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 98 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 1.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
277 WWUS75 KMSO 130151 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 651 PM MST THU NOV 12 2015 MTZ003-140200- /O.NEW.KMSO.LW.Y.0013.151113T1700Z-151114T0200Z/ FLATHEAD/MISSION VALLEYS- 651 PM MST THU NOV 12 2015 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM MST FRIDAY FOR FLATHEAD LAKE... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A LAKE WIND ADVISORY FOR FLATHEAD LAKE...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MST FRIDAY. * IMPACTS/TIMING: BREEZY WINDS OVERNIGHT WILL STEADILY INCREASE FRIDAY MORNING AND BECOME GUSTY DURING THE AFTERNOON. THE GREATEST IMPACTS WILL BE FELT FROM MID-LAKE TO THE EAST SHORE WITH THE STRONGEST WINDS AND LARGEST WAVES ANTICIPATED BETWEEN YELLOW BAY & BIGFORK. WINDS WILL BEGIN TO SUBSIDE SHORTLY AFTER SUNSET, THOUGH BREEZY CONDITIONS ARE LIKELY TO KEEP THE LAKE TURBULENT UNTIL EARLY SATURDAY MORNING. * WINDS: SOUTHERLY 10 TO 25 KNOTS WITH GUSTS TO 40 KNOTS DURING THE AFTERNOON. BECOMING 10 TO 15 KNOTS WITH GUSTS TO 25 KNOTS OVERNIGHT. * WAVE HEIGHTS: 1 TO 2 FEET OVERNIGHT AND EARLY FRIDAY MORNING... BECOMING 3 TO 4 FEET DURING THE AFTERNOON. SOME 5 FOOT WAVES MAY BE POSSIBLE NEAR WOODS BAY BETWEEN 3PM AND 5PM. WAVES WILL GRADUALLY DECREASE TO BETWEEN 1 AND 3 FEET OVERNIGHT FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. && $$
2 follow-up statements
000 WWUS75 KMSO 130151 CCA NPWMSO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MISSOULA MT 654 PM MST THU NOV 12 2015 MTZ003-140200- /O.COR.KMSO.LW.Y.0013.151113T1700Z-151114T0200Z/ FLATHEAD/MISSION VALLEYS- 654 PM MST THU NOV 12 2015 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM MST FRIDAY FOR FLATHEAD LAKE... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A LAKE WIND ADVISORY FOR FLATHEAD LAKE...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MST FRIDAY. * IMPACTS/TIMING: BREEZY WINDS OVERNIGHT WILL STEADILY INCREASE FRIDAY MORNING AND BECOME GUSTY DURING THE AFTERNOON. THE GREATEST IMPACTS WILL BE FELT FROM MID-LAKE TO THE EAST SHORE WITH THE STRONGEST WINDS AND LARGEST WAVES ANTICIPATED BETWEEN YELLOW BAY & BIGFORK. WINDS WILL BEGIN TO SUBSIDE SHORTLY AFTER SUNSET, THOUGH BREEZY CONDITIONS ARE LIKELY TO KEEP THE LAKE TURBULENT UNTIL EARLY SATURDAY MORNING. * WINDS: SOUTHERLY 10 TO 25 KNOTS WITH GUSTS TO 40 KNOTS DURING THE AFTERNOON. BECOMING 10 TO 15 KNOTS WITH GUSTS TO 25 KNOTS OVERNIGHT. * WAVE HEIGHTS: 1 TO 2 FEET OVERNIGHT AND EARLY FRIDAY MORNING... BECOMING 3 TO 4 FEET DURING THE AFTERNOON. SOME 5 FOOT WAVES MAY BE POSSIBLE BETWEEN WOODS BAY AND BIGFORK FROM 3PM TILL AROUND 5PM. WAVES WILL GRADUALLY DECREASE TO BETWEEN 1 AND 3 FEET OVERNIGHT FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. && $$
194 WWUS75 KMSO 140155 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 655 PM MST FRI NOV 13 2015 MTZ003-140300- /O.EXP.KMSO.LW.Y.0013.000000T0000Z-151114T0200Z/ FLATHEAD/MISSION VALLEYS- 655 PM MST FRI NOV 13 2015 ...LAKE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING FOR FLATHEAD LAKE... THE LAKE WIND ADVISORY FOR FLATHEAD LAKE WILL EXPIRE AT 7 PM MST THIS EVENING. WINDS HAVE STARTED TO DECREASE SOME THIS EVENING...BUT WAVES UP TO 3 FEET COULD STILL BE EXPERIENCED ON THE NORTHEAST SIDE OF THE LAKE. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this lake wind advisory went out at Nov 12, 2:47 PM MST, 4 hours 4 minutes earlier.
Area forecast discussion, Nov 12, 2:47 PM MST, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Missoula MT 247 PM MST THU NOV 12 2015 .DISCUSSION...A plume of moisture will be streaming into Clearwater county in Idaho and northwest Montana later tonight through at least Saturday night causing significant precipitation. Snow levels will be steadily rising during the event, but Lookout and Marias passes could experience some snow accumulation by Friday morning. The Cabinet mountains and Glacier National Park will experience the heaviest amount of precipitation as locations could get over 2 inches of rain by Sunday morning. The higher terrain of northwest Montana could receive upwards of a foot of new snow by Sunday. The Clearwater mountains and Bob Marshall Wilderness area will also experience significant moisture with areas receive 0.25-1.00 inch of rain and 2-8 inches of snow in the higher terrain. Breezy conditions will also be experienced across the Northern Rockies Friday through Saturday. The wind will cause some downsloping effects in the boarder valleys, minimizing the amount of precipitation Flathead and Mission valleys could receive. These winds will also cause choppy conditions on Flathead lake during the day on Friday. The stronger winds should be more limited to the higher terrain during the day on Saturday. A Pacific cold front will pass through the Northern Rockies during the day on Sunday. Snow levels will start off at pass level with a burst of moderate snow with the cold front along the ID/MT border. Behind the front, much cooler air will surge in. This will allow snow levels to fall to around 2500 feet. Light snow showers will be possible for valleys above 2500 feet in western Montana and central Idaho, Sunday evening as the northwesterly flow develops. Snow showers will linger over these areas into Monday morning. 2 to 3 inches of snow will be possible over the passes with the valleys receiving a trace to just under an inch of snow. Confidence is high that the wet and active pattern will continue as we enter next week. The question will be how low will the snow levels be. Some models are indicating that the region could see another snow band event by the middle of the week next week. Another feature to keep an eye on, is the potential for our first real arctic event around the first part of next weekend. && .AVIATION...Mid and upper level clouds will persist across the region this afternoon and evening. A very wet system will impact northwest Montana starting tonight, mainly affecting KGPI with lowering ceilings followed by reduced visibility from rain and snow by tomorrow morning around 11Z. Other terminals may see some light snow over the adjacent mountains, but no precipitation is expected anywhere except KGPI. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 12:32 AM MST | Winter Weather Advisory | MSO | Granite, Mineral, Missoula, Ravalli, Sanders | 8 hr |
Nearby
Lake Wind Advisories in Montana, 2015Every lake wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.